MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 CARCINOEMBRYONIC ANTIGEN (CEA); IMMULITE 2000 CEA

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 CARCINOEMBRYONIC ANTIGEN (CEA); IMMULITE 2000 CEA
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating the cause of the elevated immulite 2000 cea results.Siemens has checked the water supply and reviewed the sample type (greiner/cat serum sep clot activator/vacutte tubes, 5 ml).The limitations section of the instructions for use states the following: "patients with confirmed carcinoma often have pretreatment cea levels in the same range as healthy persons.Elevated cea levels are frequently observed in smokers, in cancer patients and in patients with a variety of nonmalignant diseases and inflammatory conditions.Therefore, a serum cea level, regardless of its value, should not be interpreted as absolute evidence for the presence or absence of malignant disease.The cea value should be used in conjunction with information available from clinical evaluation and other diagnostic procedures.The immulite 2000 cea assay should not be used as a cancer screening test.".
 
Event or Problem Description
The customer observed elevated results for three patient samples compared to repeat results using the immulite 2000 carcinoembryonic antigen (cea) assay.The initial results were not reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated immulite 2000 cea results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00692 was filed on january 4, 2021.Additional information - january 5, 2021: the lot number of immulite 2000 cea was not provided in the initial report.It is lot 355.The expiration date is 2021-07-31.Section d4 was updated with this information.It was also stated that it was unknown if the instrument was serviced by a third party.The instrument has not been serviced by a third party.Section d8 was updated with this information.The samples were centrifuged at 2100 gs/10 minuts/15ºc.The samples were not spun again prior to retesting.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00692 was filed on january 4, 2021 and mdr 1219913-2020-00692 supplemental 1 was filed on january 25, 2021.Additional information - february 22, 2021.Immulite 2000 cea kit lot 355 non-reproducible results observed with 3 different patient samples.The diagnostic files and error logs were reviewed.There were no level sense errors or any other errors observed that would have potentially caused non-reproducible high results.Adjustment and qc data was reviewed, all were valid and within specifications.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the non-reproducible results, siemens cannot rule out pre-analytical factors or sample specific issue.A product non-conformance was not identified.Customer is operational.No further action is needed.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
IMMULITE 2000 CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
IMMULITE 2000 CEA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key11108112
Report Number1219913-2020-00692
Device Sequence Number11727115
Product Code DHX
UDI-Device Identifier00630414961118
UDI-Public00630414961118
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K980855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number10380994
Device Lot Number355
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/05/2021
02/22/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/25/2021
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1